MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON® FENESTRATED SCREW SET; BONE CEMENT, POSTERIOR SCREW AUGMENTATION

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON® FENESTRATED SCREW SET; BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Model Number 55750025540
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Loss of consciousness (2418)
Date of Event 04/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B2.Outcome attributed to adverse event: other- cardiac arrest.H6 - neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having spinal therapy for vertebral compression due to pyogenic spondylitis, pps fixation after inflammation and calming.It was reported that cement screws were used for th9, 10, l1, and l3.After screw insertion, cement was mixed, cement was refilled from the lumbar vertebra level and 1.8 cc of all lumbar vertebra was filled.Afterwards, the cement was started filling at the thoracic vertebrae level and finally managed to complete the filling with a viscosity that was difficult to push out the cement.All cements are spread into the vertebral body, and there was no leakage from the screw head, so it was used properly.Then the rod was sizing and cut until 3 minutes after the final refill to complete curing, the cement device was removed after bending, and when the rod was being inserted, the patient's condition worsened, the saturation was reduced, and the a-line could not be removed.The insertion of the rod was abandoned, the tab was folded and the position was changed; around this area, cardiac arrest occurred and cardiac massage was performed.The patient managed to recover and was resuscitated.Currently, the patient's condition is stable and the patient will be monitored in the icu for a follow-up examination and a examination will be conducted to determine the cause, but a repeat surgery is required.Patient was told to check their lungs via ct.The patient's condition worsened after the vertebral body was filled with cement, and the patient developed temporary cardiac arrest.The patient was not able to achieve bone fusion as the rod was not attached.The event was related to reported devices.Patient had cement allergy (shock reacting to cement) or a pulmonary embolism which is due to bone cement.There was no malfunction against cement and there was a delay of more than 60 minutes in overall procedure.There were no further complications reported regarding the event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Patient's condition has recovered, but has not regained consciousness due to the effects of cardiac arrest.
 
Event or Problem Description
Additional information received that re-surgery had not been performed and probably wouldn't be performed.
 
Additional Manufacturer Narrative

Brand Name
CD HORIZON® FENESTRATED SCREW SET
Common Device Name
BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer (Section G)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key22050668
Report Number1030489-2025-02009
Device Sequence Number21106064
Product Code PML
UDI-Device Identifier00763000149574
UDI-Public00763000149574
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201362
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number55750025540
Device Catalogue Number55750025540
Device Lot NumberH5763520
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2025
Supplement Date Received by Manufacturer05/21/2025
05/22/2025
Initial Report FDA Received Date05/20/2025
Supplement Report FDA Received Date05/22/2025
05/22/2025
Date Device Manufactured07/07/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown